Doctor insights on:
1200 mg 3-4x/day: Gabapentin is a peculiar medication. The absorption is not linear with the dosage. With each increase, you absorb less of the increase. 600 mg 8x/day is more than 1200 mg 4x/day i your body! this effect plateaus around 1200 mg per dose. However, that said, dosage limits are often reached symptomatically; ie, lethargy, sedation, tremor, trouble walking. Balance/coordination problems. ...Read moreSee 1 more doctor answer
Low dose Gabapentin unlocks permanently contracted muscles/fascia(?) in back,hips. Can stretch, squirm in exquisite novel ways. Is this spasticity?
How efficacious are hydroxyzine pam, gabapentin, low doses of trazadone for treating anxiety, aas per peer-reviewed research? None have worked for me.
SSRI's more helpful: For anxiety, ssri's such as celexa, lexapro, & zoloft and snri's like Effexor (venlafaxine) have more research support behind them than those you've mentioned. You could see a psychiatrist for a thorough evaluation and treatment recommendations -- might be time and money well-spent. Your info says you're also involved in "behavior therapy, " and what's being done there can be reviewed also. ...Read more
I have fibromyalgia & am currently on cymbalta (duloxetine) & gabapentin. Is low dose naltrexone something my gp can prescribe or must a pain mgm Dr? Thx
Your GP will know: Since regulations on classes of drugs are subject to change from time to time and place to place, ask the GP. I'd guess that they are able to, but they might still prefer not to - that would be legitamite. So, contact your GP to ask. The benefit of a specialist might be in finding non-drug methods to optimize your outcome. Best! ...Read more
Smaller doses of gabapentin better then higher doses? Bioavailability seems higher with lower doses so wouldn't you get more of the drug on lower dose
Gabapentin: true but at the same time you need a high dose of gabapentin in your system for it to work. Usually 1200mg. So lets say you take 300mg, and you absorb all 300... thats great but all you have is 300mg in your system. Now take 900mg. Lets say bioavailability fall to 75%. Well 75% of 900 is still way more in your system than 300mg. Oral absorbtion is generally like this. ...Read more
No interaction: Since you are breastfeeding, question to ask is whether either the Ativan (lorazepam) and/or Gabapentin might enter the milk in any quantity. Usually, not a big issue. Since gabapentin has few if any drug-drug interactions, you should have minimal problems. But both could cause drowsiness and dizziness, and thus, additive side effects. ...Read more
None : This medication is not for major depression or anxietty last time i read fda regs. I have little success with this medication for depression or anxiety and do not consider it as a first line choice. (some doctors consider it in light of neuropathies or mood swings- not me). ...Read moreSee 1 more doctor answer
Is it best to stagger new medications, i.e. start one a week or so before introducing another. I have started Gabapentin and have Baclofen prescribed. Maybe I should wait to add Baclofen until I've gotten to a full dose of Gabapentin?
If possible, yes: It is helpful if your Doctor agrees-let them know and discuss with them, as if you start both meds at the same time, you may not know which one genuinely helps and or if you get an adverse reaction/side effect, you would not know which one caused it, etc. Best wishes. ...Read more
My dad was told his dose of gabapentin is going to be increased to 2100mgs/dayhe suffered nerve damage in his face but is this much medication harmful?
No: Officially, this medication can be used – for other purposes – up to 3600 mg per day. Start slow. Increased slow. Do not discontinue abruptly – might potentially cause seizures if stopped abruptly. Otherwise, they are safe and effective medication. Good luck ...Read moreSee 1 more doctor answer
I take high doses of gabapentin which causes my heartrate to go from 85 to 110-130. It's the only drug I take and it's listed as a side effect. My blood work is good. Is is ok if I donate plasma since I no longer take gabapentin and my heartrate has been
Took my first dose of gabapentin 2 hours ago. I have gad, and am having dyspnea (common for me) but also mild central chest pain. What should I do?
Get checked: I would expect some sedation, clouding of your thinking, even dyspnea after gabapentin. Chest pain, however, is a rare side effect and other causes such as indigestion, esophageal spasm, or cardiac problems need to be ruled out. Get checked by your doctor and don't take more Gabapentin before doing so. ...Read moreSee 1 more doctor answer